Alert archive / Nevada / Red Flag Warnings in 2013

Red Flag Warning 13, NWS Elko, NV

September 16, 2013

NWS Elko, NV issued this red flag warning at Sep 16, 2013, 1:11 PM PDT. It took effect at Sep 17, 2013, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2013, 1:11 PM PDT (20:11 UTC)
In effect from
Sep 17, 2013, 11:00 AM PDT
Expired
Sep 17, 2013, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WWUS85 KLKN 162011
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
111 PM PDT MON SEP 16 2013

...A FRONT IS MOVING TOWARDS THE GREAT BASIN AND WILL PRODUCE
STRONG WINDS ON TUESDAY OVER PORTIONS OF CENTRAL NEVADA...


NVZ455-457-171115-
/O.UPG.KLKN.FW.A.0010.130917T1800Z-130918T0400Z/
/O.NEW.KLKN.FW.W.0013.130917T1800Z-130918T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
111 PM PDT MON SEP 16 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

SZATANEK

$$

NVZ454-171115-
/O.UPG.KLKN.FW.A.0010.130917T1800Z-130918T0000Z/
/O.NEW.KLKN.FW.W.0013.130917T1800Z-130918T0000Z/
CENTRAL LANDER AND EUREKA COUNTIES-
111 PM PDT MON SEP 16 2013

...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
454...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 5 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SZATANEK
4 follow-up statements
609 
WWUS85 KLKN 170909
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
209 AM PDT TUE SEP 17 2013

...A FRONT IS MOVING TOWARDS THE GREAT BASIN AND WILL PRODUCE
STRONG WINDS ON TUESDAY OVER PORTIONS OF CENTRAL NEVADA...

NVZ455-457-180015-
/O.CON.KLKN.FW.W.0013.130917T1800Z-130918T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
209 AM PDT TUE SEP 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 455 AND 457...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

SZATANEK

$$

NVZ454-180000-
/O.CON.KLKN.FW.W.0013.130917T1800Z-130918T0000Z/
CENTRAL LANDER AND EUREKA COUNTIES-
209 AM PDT TUE SEP 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM PDT THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 454...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RLC
551 
WWUS85 KLKN 172109
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
209 PM PDT TUE SEP 17 2013

...A FRONT CONTINUES TO PUSH ACROSS NEVADA PRODUCING GUSTY WINDS
TODAY OVER PORTIONS OF CENTRAL NEVADA...

NVZ455-457-180400-
/O.CON.KLKN.FW.W.0013.000000T0000Z-130918T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
209 PM PDT TUE SEP 17 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 457...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

SZATANEK

$$

NVZ454-180000-
/O.CON.KLKN.FW.W.0013.000000T0000Z-130918T0000Z/
CENTRAL LANDER AND EUREKA COUNTIES-
209 PM PDT TUE SEP 17 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 454...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SZATANEK
114 
WWUS85 KLKN 172336
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
436 PM PDT TUE SEP 17 2013

...A FRONT CONTINUES TO PUSH ACROSS NEVADA PRODUCING GUSTY WINDS
TODAY OVER PORTIONS OF CENTRAL NEVADA...

NVZ454-180045-
/O.EXP.KLKN.FW.W.0013.000000T0000Z-130918T0000Z/
CENTRAL LANDER AND EUREKA COUNTIES-
436 PM PDT TUE SEP 17 2013

...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 454...



$$

NVZ455-457-180400-
/O.CON.KLKN.FW.W.0013.000000T0000Z-130918T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
436 PM PDT TUE SEP 17 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 457...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

SZATANEK

$$
770 
WWUS85 KLKN 180347
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
847 PM PDT TUE SEP 17 2013


NVZ455-457-180500-
/O.EXP.KLKN.FW.W.0013.000000T0000Z-130918T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
847 PM PDT TUE SEP 17 2013

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 457...

A FEW SPOTS MAY HAVE GUSTY WINDS THROUGH MIDNIGHT BUT OVERALL
CONDITIONS WILL BE MUCH LESS WINDY. THE RED FLAG WARNING IS EXPIRED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 16, 10:02 AM PDT, 3 hours 9 minutes earlier.

Area forecast discussion, Sep 16, 10:02 AM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1002 AM PDT MON SEP 16 2013

.SYNOPSIS...A DRY PATTERN IS ON DECK FOR THIS WEEK. EXPECTING A
WIND EVENT OVER CENTRAL NEVADA ON TUESDAY. THURSDAY MORNING
WILL BE VERY COLD ESSPECIALLY OVER ELKO COUNTY...WHERE THE
TEMPERATURES WILL DIP BELOW FREEZING.

&&

.UPDATE...A FRONT IS MOVING INTO THE WESTERN US AND
STRONG WINDS ARE ANTICIPATED TOMORROW. EXPECTING A MAJOR WIND
EVENT OVER PORTIONS OF CENTRAL AND NORTHERN NV. THE UPDATE IS FOR
THE ISSUANCE OF THE FIRE WEATHER WATCH OVER CENTRAL NEVADA.

&&

.PREV DISCUSSION... /ISSUED AT 247 AM /

SYNOPSIS...DRY PATTERN SETTING UP THIS WEEK...THE ONLY EXCEPTION
WILL BE SOME ISOLATED THUNDERSTORMS ACROSS EXTREME NORTHERN NEVADA
NEAR THE OREGON AND IDAHO BORDERS TUESDAY AFTERNOON AND EVENING.
COOLER MORE FALL LIKE CONDITIONS WILL ARRIVE ON WEDNESDAY WITH
HIGHS IN THE 70S AND MUCH COOLER MORNINGS BY THURSDAY WITH LOWS IN
THE 30S EXPECTED. A BRIEF WARM UP BY THE END OF THE WEEK BEFORE
ANOTHER COLD FRONT COOLS THE AREA BY NEXT WEEKEND.

SHORT TERM...TODAY THROUGH TUESDAY. DRY AND STABLE CONDITIONS
TODAY SO NO CONVECTION EXPECTED AS SOUTHWESTERLY DOMINATES THE
GREAT BASIN. ONLY WEATHER TO SPEAK OF WILL BE BREEZY WINDS ACROSS
CENTRAL NEVADA. TUESDAY WINDS WILL INCREASE ACROSS MUCH OF THE
AREA ESPECIALLY THROUGH CENTRAL AND EASTERN NEVADA AHEAD OF A COLD
FRONT AS THE PRESSURE GRADIENT TIGHTENS. WINDS WILL APPROACH
ADVISORY LEVELS ACROSS NORTHERN NYE...WHITE PINE AND PORTIONS OF
EUREKA AND ELKO COUNTIES. THUNDERSTORMS ARE EXPECTED TO DEVELOP
NEAR THE OREGON AND IDAHO BORDER AS MOISTURE INCREASES AND LI'S
APPROACH -1.

LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MAIN STORY FOR
THE LONG TERM WILL BE THE TROUGH/COLD FRONTAL PASSAGE TUESDAY NIGHT
INTO WEDNESDAY. SHOWERS SHOULD BE ENDING ACROSS NORTHERN NEVADA
WEDNESDAY MORNING WITH DRY CONDITIONS PREVAILING. AFTERNOON HIGHS
ARE EXPECTED TO BE ON THE COOL SIDE WITH MANY LOCALES SEEING
TEMPERATURES IN THE UPPER 60S TO LOW 70S IN THE VALLEYS. DRY AIR
OVER THE FORECAST AREA...ALONG WITH GOOD RADIATIONAL COOLING...COULD
HELP BRING THE TEMPERATURES DOWN INTO THE LOW TO MID 30S. THE
POPULATED AND COOLER PLACES IN ELKO...WHITE PINE...AND LANDER/EUREKA
COUNTIES MAY NEED HEADLINED FROST/FREEZE PRODUCTS FOR THURSDAY
MORNING AND THIS WILL NEED TO BE WATCHED. ON THURSDAY A SHORTWAVE
RIDGE AXIS IS PROGGED TO PASS ACROSS NORTHERN NEVADA FOR THE
AFTERNOON...HELPING TO BUMP UP THE AFTERNOON HIGHS A BIT OVER
WEDNESDAY. WINDS ARE EXPECTED TO BE LIGHT. THE RIDGE WILL BE
SHORT-LIVED...MOVING EAST DURING THE OVERNIGHT PERIOD. UPPER LEVEL
STORM SYSTEM IS ANTICIPATED TO BE OFF THE PACIFIC NORTHWEST COAST
FRIDAY. TEMPERATURES IN THE AFTERNOON SHOULD BE WARM OUT AHEAD OF
THE SYSTEM...WITH SURFACE WINDS INCREASING TO BREEZY TO WINDY.
ISOLATED SHOWERS ARE POSSIBLE WELL INTO THE NORTHWEST PORTION OF THE
FORECAST AREA. BY SATURDAY AND SUNDAY...THE STORM SYSTEM SHOULD BE
OFF THE COAST OF THE UNTIED STATES...WITH MODELS DEPICTING VARIOUS
TIMING AND POSITION SOLUTIONS. HAVE WENT WITH AN AREA OF ISOLATED
SHOWERS IN HUMBOLDT...WESTERN LANDER...AND WESTERN ELKO COUNTIES.
BUT WILL WAIT FOR BETTER RUN-TO-RUN CONSISTENCY TO PUT ANYTHING MORE
INTO THE GRIDS THAT FAR OUT. TEMPERATURES LOOK LIKE THEY WILL BE AT
OR BELOW NORMAL FOR THIS TIME OF YEAR.

AVIATION...VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. WINDS
AT KTPH AND KELY TO INCREASE LATE MORNING AND AFTERNOON OUT AHEAD OF
NEXT STORM SYSTEM WITH HIGHEST GUSTS AROUND 30-35 KNOTS.

FIRE WEATHER...BREEZY WINDS ACROSS CENTRAL NEVADA TODAY HOWEVER
HUMIDITIES WILL STAY ABOVE CRITICAL LEVELS. TUESDAY GUSTY WINDS
ACROSS ALL FIRE ZONES...HOWEVER THE ONLY AREAS THAT MAY REACH
CRITICAL HUMIDITY LEVELS WILL BE FIRE ZONES 457 AND 454 WITH THE
BEST CHANCE IN FIRE ZONE 457. ISOLATED THUNDERSTORMS EXPECTED
TUESDAY AFTERNOON AND EVENING ACROSS FAR NORTHERN NEVADA NEAR THE
OREGON AND IDAHO BORDERS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY.

&&

97/97

In the hours before

Local storm report, Sep 16, 10:49 AM PDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1049 AM PDT MON SEP 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FLASH FLOOD      WINNEMUCCA              40.97N 117.73W
09/04/2013                   HUMBOLDT           NV   NEWSPAPER

            NEWSPAPER RELAYED NUMEROUS REPORTS OF STREET FLOODING AND
            DEBRIS IN MULTIPLE ROADWAYS IN AND AROUND WINNEMUCCA.
            TIME ESTIMATED BASED OFF OF REPORT AND RADAR.

&&

JRM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 9:29 AM PDTFire Weather WatchLKN4 hr
Sep 16, 1:03 PM PDTWind AdvisoryLKNNye, White Pine32 hr

Nearby

Red Flag Warnings in Nevada, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.